Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Miami, FL

February 27, 2007Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 27, 2007, 5:19 PM EST for Collier County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2007, 5:19 PM EST (22:19 UTC)
Expired
Feb 27, 2007, 6:00 PM EST
In force
41 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 272220
SVRMFL
FLC021-272300-
/O.NEW.KMFL.SV.W.0003.070227T2219Z-070227T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
519 PM EST TUE FEB 27 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 600 PM EST

* AT 517 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EVERGLADES
  CITY...AND MOVING EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  EVERGLADES CITY BY 525 PM EST.
  CARNESTOWN BY 530 PM EST.
  OCHOPEE BY 545 PM EST.
  MONROE STATION BY 600 PM EST.

THESE THUNDERSTORMS CAN ALSO PRODUCE DEADLY LIGHTNING AND VERY HEAVY 
RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED 
BY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2591 8153 2580 8152 2580 8109 2597 8109

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 272242
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EST TUE FEB 27 2007

FLC021-272300-
/O.CON.KMFL.SV.W.0003.000000T0000Z-070227T2300Z/
COLLIER FL-
541 PM EST TUE FEB 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR SOUTH CENTRAL COLLIER COUNTY...

AT 538 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE 
HAIL...HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING STRIKES...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
OCHOPEE...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONROE
STATION

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2591 8153 2580 8152 2580 8109 2597 8109

$$

BAXTER
000
WWUS52 KMFL 272257
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EST TUE FEB 27 2007

FLC021-272305-
/O.EXP.KMFL.SV.W.0003.000000T0000Z-070227T2300Z/
COLLIER FL-
555 PM EST TUE FEB 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLLIER COUNTY
EXPIRES AT 600 PM EST...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOW TO EXPIRE AT 6 PM EST. THE THUNDERSTORM WILL 
CONTINUE TO MOVE TO THE EAST TOWARDS MONROE COUNTY DURING THE NEXT 
HOUR. CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 40 
MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE WITH 
THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE 
LATEST UPDATES.

LAT...LON 2591 8153 2580 8152 2580 8109 2597 8109

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:07 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 27, 2:07 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EST TUE FEB 27 2007

.DISCUSSION...ACTIVE WEATHER WILL BE AFFECTING MAINLAND SOUTH
FLORIDA THIS AFTERNOON AS PARAMETERS SEEM TO BE COMING TOGETHER FOR
STRONG POSSIBLY SEVERE THUNDERSTORMS. SEVERE THUNDERSTORM WATCH
NUMBER 35 WILL BE IN EFFECT UNTIL 7 PM EST. BIGGEST SEVERE THREAT
APPEARS TO BE LARGE HAIL AND/OR DAMAGING WIND GUSTS. 18Z MIAMI
SOUNDING SHOWS H5 TEMPERATURE STILL -10C WITH AVAILABLE CAPE
ABOUT 3000 J/KG ASSUMING ABOUT 85F MAX TEMP.

AFTER TODAYS STORMS...A WEAK FRONT NOW ACROSS CENTRAL FLORIDA AND
VISIBLE IN SATELLITE IMAGERY FROM AROUND SARASOTA TO LAKELAND TO
CAPE CANAVERAL WILL MOVE SOUTH ACROSS MAINLAND SOUTH FLORIDA BUT
IS EXPECTED TO BECOME STATIONARY AND DIFFUSE SOUTH OF THE LAKE.
TONIGHTS TEMPERATURES WILL ONLY BE A FEW DEGREES LOWER THAN LAST
NIGHT. LOW LEVEL WINDS WILL THEN BECOME MORE EASTERLY AND
MOISTURE IS NOT EXPECTED TO DIMINISH MUCH. THIS WILL CONTINUE
CHANCES FOR SHOWERS AND THUNDERSTORMS OVERNIGHT AND WEDNESDAY. A
SOUTHEAST WIND FLOW WILL BEGIN IN ADVANCE OF YET ANOTHER FRONTAL
SYSTEM ON THURSDAY.

IN THE EXTENDED PERIOD, A DECENT COLD FRONT WILL ENTER NORTH
FLORIDA ON FRIDAY WITH A SOUTH WIND FLOW ACROSS MAINLAND SOUTH
FLORIDA. THE FRONT IS EXPECTED TO MOVE SOUTH SLOWLY AT FIRST...NOT
REACHING THE LAKE UNTIL SATURDAY AFTERNOON BUT FINALLY MOVING INTO
THE STRAITS SATURDAY NIGHT. DRIER AIR AND COOLER TEMPERATURES WILL
RETURN SUNDAY AND CONTINUE INTO WEDNESDAY OF NEXT WEEK.

.AVIATION...EXPECT TSTMS TO DEVELOP PRIMARILY NEAR OR OVER EAST COAST TERMINALS
THROUGH 00Z AS WEAK SEA BREEZE PUSHES ONSHORE AND PROVIDES FOCUS FOR
CONVECTION. SEVERE TSTM WATCH IN EFFECT FOR E COAST AND INTERIOR S
FLORIDA UNTIL 00Z...AND HAVE INCLUDED LOW VSBYS WITH ANY TSTM
ACTIVITY. CONDITIONS WILL IMPROVE SHORTLY AFTER 00Z AS DIURNAL
HEATING IS LOST AND UPPER LEVEL SUPPORT GRADUALLY SHIFTS E OF AREA.

FOG FORMATION IS EXPECTED OVERNIGHT..PRIMARILY OVER INTERIOR AND
WEST COAST AREAS BUT ALSO POSSIBLE E COAST AS LEFTOVER MOISTURE AND
LIGHT WINDS AHEAD OF WEAK FRONT WILL PROVIDE FAVORABLE CONDITIONS
FOR FOG TO DEVELOP.

.MARINE...SOUTHWESTERLY FLOW TODAY WILL CONTINUE TO VEER TO THE WEST
TONIGHT AND LIGHT NORTHERLY BY WEDNESDAY MORNING AS A WEAK FRONT
MOVES INTO THE SOUTH FLORIDA COASTAL WATERS. HOWEVER, THE FRONT WILL
BECOME STATIONARY AS THE FLOW CONTINUES TO VEER TO THE NORTHEAST
WEDNESDAY AFTERNOON AND EASTERLY WEDNESDAY NIGHT INTO THURSDAY
MORNING. WIND SPEEDS WILL GENERALLY BE BELOW 15 KNOTS. SOUTHEAST TO
SOUTH FLOW WILL PREVAIL THURSDAY THROUGH SATURDAY UNTIL THE NEXT
FRONT MOVES THROUGH. AT THIS TIME SATURDAY MIGHT BE THE BEST WEEKEND
DAY FOR BOATING AS NORTHERLY WINDS RETURN SUNDAY.

.FIRE WEATHER...NO CONCERNS FOR THE NEXT FEW DAYS.

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  80  69  83 / 30 50 10 10
FORT LAUDERDALE  68  81  71  83 / 30 50 10 10
MIAMI            67  82  69  84 / 30 50 10 10
NAPLES           65  82  65  86 / 20 40 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH 35 UNTIL 7 PM EST FOR GLADES,
HENDRY, PALM BEACH, BROWARD, AND MIAMI-DADE.
AM...NONE.
GM...NONE.

&&

LONG TERM...50/RLP
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 27, 3:45 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EST TUE FEB 27 2007

FLZ063-066>075-280845-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
345 PM EST TUE FEB 27 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EST PORTIONS OF SOUTH FL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: A FRONTAL BOUNDARY WILL CONTINUE TO MOVE TOWARD SOUTH
FLORIDA THIS AFTERNOON AND TONIGHT, RESULTING IN THE DEVELOPMENT OF
THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS COULD BECOME SEVERE,
PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT FOR MIAMI-DADE, BROWARD, PALM BEACH, GLADES, AND HENDRY
COUNTIES UNTIL 7 PM EST. PERSONS ACROSS THESE AREAS SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER AND LISTEN TO LATER STATEMENTS AND
POSSIBLE WARNINGS.

WIND: THUNDERSTORMS THROUGH EARLY THIS EVENING HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS TO AROUND 60 MPH.

HAIL: THUNDERSTORMS THROUGH EARLY THIS EVENING HAVE THE POTENTIAL TO
PRODUCE PENNY OR QUARTER SIZE HAIL.

FLOODING: THUNDERSTORM MOTION IS EXPECTED TO BE RELATIVELY RAPID.
HOWEVER, DUE TO THE HEAVY RAIN THAT MAY ACCOMPANY THESE STORMS,
PONDING OR WATER OF SOME POORLY DRAINED ROADWAYS ACROSS THE EAST
COAST METROPOLITAN AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE WINDS VEER AROUND TO THE SOUTHEAST AND INCREASE IN SPEED
THURSDAY, A MODERATE RISK OF RIP CURRENTS MAY RETURN TO THE
ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

A FEW SEVERE STORMS ARE POSSIBLE THROUGH EARLY THIS EVENING AND ANY
INFORMATION REGARDING THESE STORMS WILL BE APPRECIATED. SPOTTER
ACTIVATION IS LIKELY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Feb 27, 2:04 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EST TUE FEB 27 2007

FLZ069-070-272000-
EASTERN COLLIER FL-WESTERN COLLIER FL-
204 PM EST TUE FEB 27 2007

STRONG THUNDERSTORMS APPROACHING NORTHERN COLLIER COUNTY...

AT 201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING ABOUT 9 MILES NORTH OF
BONITA SPRINGS...MOVING EAST AROUND 10 MPH.M THESE STORMS WILL BE
MOVING INTO NORTHERN COLLIER COUNTY DURING THE NEXT HOUR.

THE PRIMARY IMPACTS WILL CLOUD TO GROUND LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY.

RESIDENTS IN IMMOKALEE...CORKSCREW SWAP SANCTUARY...AND BIG
CORKSCREW ISLAND SHOULD REMAIN ALERT FOR  POSSIBLE WARNINGS IF THESE
STORMS BECOME ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Feb 27, 2:40 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EST TUE FEB 27 2007

FLZ067-068-071-072-272045-
WESTERN BROWARD FL-PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
BROWARD METROPOLITAN FL-
240 PM EST TUE FEB 27 2007

...STRONG THUNDERSTORMS ARE RAPIDLY DEVELOPING OVER SOUTHERN PALM
BEACH AND NORTHERN BROWARD COUNTIES...

AT 235 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER SOUTHERN PALM
BEACH AND NORTHERN BROWARD COUNTIES...MOVING EAST AROUND 20 MPH.
THESE STORMS WILL MAINLY AFFECT AREAS NORTH OF ALLIGATOR ALLEY AND
I-595...AND SOUTH OF OKEELANTA AND LAKE WORTH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. IF YOU SEE LIGHTNING OR HEAR THUNDER...SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORMS HAVE PASS BY.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 700 PM EST
TUESDAY EVENING FOR THIS SAME AREA.

BAXTER
Special weather statement, Feb 27, 4:31 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EST TUE FEB 27 2007

FLZ069-070-272230-
EASTERN COLLIER FL-WESTERN COLLIER FL-
431 PM EST TUE FEB 27 2007

...STRONG THUNDERSTORMS APPROACHING THE SOUTHEAST WESTERN COLLIER
COUNTY AND SOUTHWEST EASTERN COLLIER COUNTY...

AT 430 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
EAST OF MARCO ISLAND TO 13 MILES SOUTH OF MARCO ISLAND...MOVING EAST
AT 10 TO 15 MPH. THIS LINE WILL AFFECT EVERGLADES
CITY...OCHOPEE...AND PORT OF THE ISLANDS DURING THE NEXT HOUR.

THE PRIMARY IMPACTS WILL BE CLOUD TO GROUND LIGHTNING
STRIKES...SMALL HAIL...HEAVY RAINS...AND GUSTY WINDS OF 40 TO 50
MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE
INSIDE UNTIL THE STORMS HAVE PASS BY.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Local storm report, Feb 27, 4:37 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EST TUE FEB 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             BOCA RATON              26.36N 80.10W
02/27/2007  E0.50 INCH       PALM BEACH         FL   PUBLIC

&&

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 12:15 PM ESTSpecial Marine WarningMFL86 min
Feb 27, 1:18 PM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach32 min
Feb 27, 1:40 PM ESTSpecial Marine WarningMFL65 min
Feb 27, 2:35 PM ESTSpecial Marine WarningMFL40 min
Feb 27, 3:45 PM ESTSpecial Marine WarningMFL60 min
Feb 27, 4:48 PM ESTSpecial Marine WarningMFL31 min
Feb 27, 5:01 PM ESTSpecial Marine WarningMFL29 min
Feb 27, 6:44 PM ESTSpecial Marine WarningMFL71 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.